1. A physician prescribes heparin, 25,000 units in 250 ml of 0.9% sodium chloride solution, to infuse at 600 units/hour for a client who had an acute myocardial infarction. After 6 hours of heparin therapy, the client's partial thromboplastin time is subtherapeutic. The physician orders an increase in the infusion to 800 units/hour. The nurse should set the infusion pump to deliver how many milliliters per hour? ________________
2. The nurse is assessing a client who reports burning on urination and a low-grade fever. On physical examination, the nurse notes right-sided costovertebral angle tenderness. Identify the area the nurse percussed to elicit this sign.
3. As a nurse is feeding an average-sized client, he begins choking on his food. According to the American Heart Association (AHA), the nurse should intervene using the actions listed below. List the actions in the sequence in which she should perform them.
1. Administer abdominal thrusts until effective or until the client becomes unresponsive.
2. Activate the emergency response team.
3. Ask the client if he can speak.
4. Perform a tongue-jaw lift followed by a finger sweep.
5. Open the airway and attempt to ventilate the client.
6. Give up to five abdominal thrusts.
This is a sample. There are 11 questions with rationale posted in the yahoo group.